Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Jacksonville, FL

June 1, 2016Glynn County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jun 1, 2016, 3:08 PM EDT for Glynn County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2016, 3:08 PM EDT (19:08 UTC)
Expired
Jun 1, 2016, 3:30 PM EDT
In force
22 min
Issued by
NWS Jacksonville, FL

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS82 KJAX 011908
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED JUN 1 2016
 
GAZ153-154-011930-
INLAND GLYNN GA-COASTAL GLYNN GA-
308 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLYNN COUNTY UNTIL
330 PM EDT...

AT 308 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM COX TO 7 MILES NORTH OF DOCK JUNCTION. THESE
STORMS WERE NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BOYS ESTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3124 8147 3132 8161 3140 8158 3138 8155
      3137 8154 3136 8152 3135 8151 3133 8147
      3134 8147 3133 8145 3133 8144 3131 8144
      3130 8141
TIME...MOT...LOC 1908Z 181DEG 3KT 3145 8157 3130 8153 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:15 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 1, 2:15 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
215 PM EDT WED JUN 1 2016

.NEAR TERM /Through Thursday/...
Storms beginning to develop along the sea breeze boundaries this
afternoon where CAPE values were running 2000-2500 J/kg. Storms
will continue to develop through the afternoon hours and continue
into the evening hours before diminishing. Temperatures were hot
once again mainly in the lower 90s. Dewpoints have mixed out to
the low to mid 60s across the interior, with lower 70s dewpoints
moving inland along the coast. Storms will move slowly to the
southeast this afternoon, and a few strong storms with gusty winds
and locally heavy rainfall are possible.

Upper level low will push into South Texas and stall on Thursday.
This will cause upper level heights to continue rising downstream
across the region. The remnants of Bonnie near the North Carolina
coastline will continue moving slowly to the northeast through
Thursday. The surface ridge axis will remain across central
Florida through the period. The 850mb ridge will build over the
region on Thursday, and the steering flow will collapse. Light
winds will prevail overnight, with a light southwesterly flow. Sea
breeze boundaries will move inland in the early to mid afternoon
hours, setting the stage for diurnal shower and thunderstorm
development. Storm motion will be dictated by sea breeze boundary
movement and outflow boundaries. Locally heavy rainfall is
possible due to the slow movement of individual storms.

.SHORT TERM /Thursday night through Saturday night/...
Increasing rain chances each day as mean layer 1000-500 mb ridge
axis gradually shifts farther south and east of the local area
enabling WSW out of the Gulf of Mexico to increases moisture.
Above climo PWAT values of near 1.5-1.8 inches will fuel scattered
mainly afternoon and evening showers and thunderstorms. Light and
variable storm motion Thu & Fri expected with convection
initiating along the sea breezes and drifting inland during the
afternoon. Sea breeze merger favored across the interior during
the early evening. Sat a more dominant SW steering flow expected
favoring a more stronger west coast sea with morning showers and
tstorms edging inland from the Gulf coast region by midday. Upper
ridge will strengthen over the deep south aloft thus not expecting
much mid/upper level forcing from short wave energy during the
time period. In addition, increased subsidence should help limit
convective growth. In tstorms that do develop...the main hazards
will be locally heavy rainfall given slow motion and wet
downbursts given potential for dry air intrusion in the mid/upper
levels. Ridging aloft will continue above normal temperatures with
highs in the low/mid 90s inland and minimum temperatures in the
lower 70s. Patchy late night/early morning fog possible especially
where recent rainfall occurred.

.LONG TERM /Sunday through Wednesday/...
Sun & Mon...Active SW steering flow of 15-20 kts expected across
the area between trough north of the area and mean layer high
pressure across south Florida. A dominant west coast sea breeze
will bring late morning showers/tstorms toward the I-75 corridor
with outflows/sea breeze expected to collide with the east coast
sea breeze along the St. Johns river corridor. High PWAT values of
1.8-2 inches favor above normal rain chances with values near 60%
with a diurnal trend in convection. Temperatures will trend near
normal for highs in the upper 80s with muggy overnight lows in the
lower 70s.

Tue & Wed...Long range models consistent and advertised trough
axis pushing south of the area Tuesday trailed by much drier air
with PWATs below 0.75 inches Wed under NW flow. Advertised a
diurnal trend in rainfall Tue with highest rain chances near 40%
across NE Fl where highest moisture content will converge with sea
breeze forcing and low level trough axis...with below normal rain
chances of only 20% across SE Ga where drier air will infiltrate
through the day. A dry and stable air mass expected Wed at this
time with mean ridge across the Central US providing a deep layer
northerly flow with no rainfall advertised locally. Temperatures
will trend above climo as stacked ridge builds across the region
from the west with highs in the lower 90s and low temps return to
the upper 60s inland due to drier air.

&&

.AVIATION...
Sea breeze boundaries were moving inland this afternoon, and
scattered showers and storms are expected to develop along the
boundaries. Brief MVFR/IFR conditions possible near showers/storms
this afternoon. VFR conditions will then prevail overnight through
the end of the period. Sea breeze boundaries will push inland this
afternoon and winds will become southeast and increase to around
10 knots. Variable and gusty winds are possible in/around storms.
Light winds are forecast overnight through the early afternoon on
Thursday.

&&

.MARINE...
With surface ridge to the south a SW flow will prevail becoming SE
near the coast in the afternoons as the sea breeze moves inland.
SW winds will increase to near SCEC levels this weekend due to
nocturnal surges ahead of approaching cold front to the NW.

Rip Currents: Low risk through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  94  70  94 /  40  30  30  40
SSI  74  89  74  89 /  10  30  10  10
JAX  70  93  72  92 /  10  40  20  20
SGJ  72  88  74  89 /  10  20  10  10
GNV  69  94  71  94 /  30  30  30  40
OCF  70  93  71  93 /  30  30  30  40

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&

Enyedi/Kennedy/Guillet
Hazardous weather outlook, Jun 1, 3:35 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 AM EDT WED JUN 01 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-021045-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
335 AM EDT WED JUN 01 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A
FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO A SLOW STORM MOTION
TO THE SOUTHEAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY THROUGH SATURDAY. STORMS WILL BECOME MORE NUMEROUS SUNDAY
AND MONDAY.

AFTERNOON HEAT INDEX VALUES WILL NEAR 100 DEGREES INLAND EACH
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jun 1, 10:57 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EDT WED JUN 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     4 WNW LAKE GENEVA       29.79N 82.07W
05/31/2016                   BRADFORD           FL   LAW ENFORCEMENT

            LARGE OAK TREE BLOWN DOWN ACROSS ROADWAY WEST OF KEYSTON
            HEIGHTS. TIME OF DAMAGE WAS BASED ON RADAR.

&&

AENYEDI
Special weather statement, Jun 1, 2:29 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT WED JUN 1 2016

GAZ133-011900-
JEFF DAVIS GA-
229 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS COUNTY UNTIL 300 PM
EDT...

AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SNIPESVILLE...OR 9 MILES NORTHEAST OF BROXTON...MOVING EAST AT 5 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...SNIPESVILLE AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3175 8254 3175 8255 3174 8255 3174 8254
      3167 8253 3167 8284 3182 8284 3181 8282
      3183 8281 3183 8279 3186 8279 3186 8275
      3191 8255
TIME...MOT...LOC 1828Z 265DEG 6KT 3174 8280

ENYEDI
Special weather statement, Jun 1, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED JUN 1 2016

GAZ153-154-011930-
INLAND GLYNN GA-COASTAL GLYNN GA-
308 PM EDT WED JUN 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLYNN COUNTY UNTIL
330 PM EDT...

AT 308 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM COX TO 7 MILES NORTH OF DOCK JUNCTION. THESE
STORMS WERE NEARLY STATIONARY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BOYS ESTATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3124 8147 3132 8161 3140 8158 3138 8155
      3137 8154 3136 8152 3135 8151 3133 8147
      3134 8147 3133 8145 3133 8144 3131 8144
      3130 8141
TIME...MOT...LOC 1908Z 181DEG 3KT 3145 8157 3130 8153

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:06 PM EDTSpecial Weather StatementJAXAlachua24 min
May 31, 8:25 PM EDTSpecial Weather StatementJAXMarion50 min
Jun 1, 3:24 PM EDTSpecial Weather StatementJAXMarion21 min
Jun 1, 3:25 PM EDTSpecial Weather StatementJAXNassau20 min
Jun 1, 3:32 PM EDTSpecial Weather StatementJAXClay13 min
Jun 1, 3:41 PM EDTSpecial Weather StatementJAXNassau19 min
Jun 1, 3:57 PM EDTSpecial Weather StatementJAXNassau33 min
Jun 1, 4:03 PM EDTSpecial Weather StatementJAXClay27 min
Jun 1, 4:43 PM EDTSpecial Weather StatementJAXDuval32 min
Jun 1, 4:47 PM EDTSevere Thunderstorm WarningJAXDuval43 min
Jun 1, 6:07 PM EDTSpecial Weather StatementJAXAlachua23 min
Jun 1, 6:09 PM EDTSpecial Weather StatementJAXBaker36 min
Jun 1, 6:30 PM EDTSpecial Weather StatementJAXAlachua45 min
Jun 1, 6:32 PM EDTSpecial Weather StatementJAXSuwannee28 min
Jun 1, 6:49 PM EDTSpecial Weather StatementJAXColumbia41 min
Jun 1, 6:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Jun 1, 7:03 PM EDTSpecial Weather StatementJAXMarion42 min
Jun 1, 7:05 PM EDTSpecial Weather StatementJAXUnion25 min
Jun 1, 7:16 PM EDTSevere Thunderstorm WarningJAXUnion44 min
Jun 1, 7:21 PM EDTAreal Flood AdvisoryJAXAlachua3 hr
Jun 1, 7:29 PM EDTSpecial Weather StatementJAXAlachua46 min
Jun 1, 7:50 PM EDTSpecial Weather StatementJAXColumbia25 min
Jun 1, 2:29 PM EDTSpecial Weather StatementJAXJeff Davis31 min
Jun 1, 3:36 PM EDTSpecial Weather StatementJAXGlynn24 min
Jun 1, 4:20 PM EDTSpecial Weather StatementJAXBacon25 min
Jun 1, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Jun 1, 4:42 PM EDTSpecial Weather StatementJAXPierce33 min
Jun 1, 5:09 PM EDTSpecial Weather StatementJAXPierce36 min
Jun 1, 5:10 PM EDTSpecial Weather StatementJAXAppling35 min
Jun 1, 5:19 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis41 min
Jun 1, 5:45 PM EDTSpecial Weather StatementJAXCoffee30 min
Jun 1, 5:48 PM EDTSpecial Weather StatementJAXPierce27 min
Jun 1, 7:44 PM EDTSpecial Weather StatementJAXJeff Davis31 min
Jun 1, 7:59 PM EDTSpecial Weather StatementJAXClinch31 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.